Alert archive / Arkansas / River Flood Warnings in 2019

River Flood Warning 97, NWS Tulsa, OK

August 24, 2019Franklin County, Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this river flood warning at Aug 24, 2019, 9:38 PM CDT for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2019, 9:38 PM CDT (02:38 UTC)
Expired
Aug 25, 2019, 2:05 PM CDT
In force
16 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, AR, Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).

Action stage
355.5 ft
Minor stage
357 ft
Moderate stage
363 ft
Major stage
365 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

116 
WGUS44 KTSA 250238
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
938 PM CDT Sat Aug 24 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC047-071-083-251038-
/O.NEW.KTSA.FL.W.0097.190825T0238Z-190825T1330Z/
/OZGA4.1.ER.190825T0052Z.190825T0600Z.190825T0730Z.NO/
938 PM CDT Sat Aug 24 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River at Ozark Lock and Dam
* until Sunday morning, or until the warning is cancelled.
* At  9:00 PM Saturday, the stage was 357.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 357.3 feet by 
  late Tonight. The river will fall below flood stage early Sunday 
  morning.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
3 follow-up statements
883 
WGUS84 KTSA 250923
FLSTSA
Flood Statement
National Weather Service Tulsa OK
423 AM CDT Sun Aug 25 2019


...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC047-071-083-251645-
/O.EXT.KTSA.FL.W.0097.000000T0000Z-190825T1645Z/
/OZGA4.1.ER.190825T0052Z.190825T0800Z.190825T1045Z.NO/
423 AM CDT Sun Aug 25 2019

...Flood Warning extended until this morning...
The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until this morning, or until the warning is cancelled.
* At  3:00 AM Sunday, the stage was 359.0 feet.
* Minor flooding is occurring.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 360.0 feet this 
  morning.  
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres 
  in Franklin and Logan Counties. Numerous gas fields are flooded. 
  Some agricultural lands in Johnson County also are flooded.
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
625 
WGUS84 KTSA 251212
FLSTSA
Flood Statement
National Weather Service Tulsa OK
712 AM CDT Sun Aug 25 2019


...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC047-071-083-252011-
/O.EXT.KTSA.FL.W.0097.000000T0000Z-190826T0012Z/
/OZGA4.1.ER.190825T0052Z.190825T0900Z.190825T1812Z.NO/
712 AM CDT Sun Aug 25 2019

...Flood Warning extended until this evening...
The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until this evening, or until the warning is cancelled.
* At  6:00 AM Sunday, the stage was 358.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river is near crest and will continue 
  falling to below flood stage by this afternoon.
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres 
  in Franklin and Logan Counties. Numerous gas fields are flooded. 
  Some agricultural lands in Johnson County also are flooded.
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
804 
WGUS84 KTSA 251905
FLSTSA
Flood Statement
National Weather Service Tulsa OK
205 PM CDT Sun Aug 25 2019


...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC047-071-083-251935-
/O.CAN.KTSA.FL.W.0097.000000T0000Z-190826T0012Z/
/OZGA4.1.ER.190825T0052Z.190825T1200Z.190825T1700Z.NO/
205 PM CDT Sun Aug 25 2019

The Flood Warning is cancelled for
  The Arkansas River at Ozark Lock and Dam.
* At  1:00 PM Sunday, the stage was 356.3 feet.
* fell below flood stage at 12:00 PM Sunday.
* Flood stage is 357.0 feet.
* Forecast...The river will continue falling to 351.1 feet by Monday 
  morning.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 24, 8:34 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 24, 8:34 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
834 PM CDT Sat Aug 24 2019

.DISCUSSION...
The scattered showers currently across northeast Oklahoma
in the vicinity of a weak surface boundary are expected to
fade over the next several hours. Additional thunderstorms are
expected late Tonight especially across northeast Oklahoma as a
thunderstorm complex is expected to develop across Kansas and
spread into the area. These storms will have the potential to
be strong to severe with damaging winds and large hail the
concern. Heavy rain is also a concern with 1 to 2 inches of rain
expected across portions of northeast Oklahoma late Tonight into
Sunday morning with locally higher amounts possible. Will go ahead
and issue a Flash Flood Watch for areas generally west of
Highway 75 from late Tonight through Sunday morning.

Have adjusted pops for Tonight into Sunday morning to better reflect
current trends in observations and short-term model guidance.
The remainder of the forecast for Tonight looks good.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
Hazardous weather outlook, Aug 24, 4:35 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
435 PM CDT Sat Aug 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
435 PM CDT Sat Aug 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Mainly northeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Isolated to scattered showers and thunderstorms are
expected to persist into the evening hours across eastern
Oklahoma and western Arkansas. A few of these storms could
be strong to severe with damaging winds the main concern.
Locally heavy rain will also be possible which could
lead to flooding of low lying areas.

Additional thunderstorms are likely to spread into
northeast Oklahoma later tonight, and continue eastward
across the area through Sunday morning.  These storms will
initially pose a risk of damaging winds, however the risk of
severe weather is likely to lessen as they continue eastward.
The additional rainfall will also raise flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms are likely to be ongoing Sunday morning, however the risk
of severe weather will have lessened.  The potential for locally
heavy rainfall will continue and flooding concerns will be present.
Additional widespread storms are expected to develop along a cold
front across southern Kansas Monday afternoon.  These storms will
spread southeastward Monday evening and overnight. At this
time, severe weather appears likely as the storms spread into
eastern Oklahoma. Additionally, heavy rainfall and flooding concerns
will persist.

Prior to the storms on Monday, temperatures will warm and dewpoints
will remain very high resulting in afternoon heat index values of
105 to 110 degrees.  Excessive heat advisories may be needed for
Monday afternoon.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:40 PM CDTFlash Flood WatchTSABenton, Washington16 hr
Aug 25, 12:49 PM CDTSpecial Weather StatementTSACrawford, Sebastian41 min
Aug 25, 4:16 PM CDTExcessive Heat WarningTSA27 hr

Nearby

River Flood Warnings in Arkansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.